Document Open Access Logo

Rewriting with Linear Inferences in Propositional Logic

Author Anupam Das



PDF
Thumbnail PDF

File

LIPIcs.RTA.2013.158.pdf
  • Filesize: 0.49 MB
  • 16 pages

Document Identifiers

Author Details

Anupam Das

Cite AsGet BibTex

Anupam Das. Rewriting with Linear Inferences in Propositional Logic. In 24th International Conference on Rewriting Techniques and Applications (RTA 2013). Leibniz International Proceedings in Informatics (LIPIcs), Volume 21, pp. 158-173, Schloss Dagstuhl - Leibniz-Zentrum für Informatik (2013)
https://doi.org/10.4230/LIPIcs.RTA.2013.158

Abstract

Linear inferences are sound implications of propositional logic where each variable appears exactly once in the premiss and conclusion. We consider a specific set of these inferences, MS, first studied by Straßburger, corresponding to the logical rules in deep inference proof theory. Despite previous results characterising the individual rules of MS, we show that there is no polynomial-time characterisation of MS, assuming that integers cannot be factorised in polynomial time. We also examine the length of rewrite paths in an extended system MSU that also has unit equations, utilising a notion dubbed trivialisation to reduce the case with units to the case without, amongst other observations on MS-rewriting and the set of linear inferences in general.
Keywords
  • proof theory
  • propositional logic
  • complexity of proofs
  • deep inference

Metrics

  • Access Statistics
  • Total Accesses (updated on a weekly basis)
    0
    PDF Downloads
Questions / Remarks / Feedback
X

Feedback for Dagstuhl Publishing


Thanks for your feedback!

Feedback submitted

Could not send message

Please try again later or send an E-mail